| Model Number |
176647 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
05/27/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a laparoscopic nephrectomy using the fan retractor, various items from the shaft of the product fell into the cavity of the patient.It was noted that the surgeon retrieved the fragments via graspers through the port.Another device was opened and used to complete the procedure.
Additional Manufacturer Narrative
Additional information: d3 (mfr name and address), d4 (udi#), g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the clevis fixture was broken on both sides of the device.It was reported that the shaft of the product fell into the cavity of the patient.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur because of the instrument being forced beyond its indicated use due to applying excessive stress over the clevis.The plastic clevis was broken from the pin hole; which is consistent with the use of excessive force during the procedure, thus causing the unit clevis to break and the distal end of the handle to partially split open.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: device is contraindicated for certain applications.Device is to be disposed of properly.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.